Alert archive / Oklahoma / Freeze Warnings in 2022

Freeze Warning 2, NWS Tulsa, OK

April 8, 20224 counties in Arkansas; 21 counties in Oklahoma

NWS Tulsa, OK issued this freeze warning at Apr 8, 2022, 2:59 AM CDT for 4 counties in Arkansas; 21 counties in Oklahoma. It took effect at Apr 9, 2022, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2022, 2:59 AM CDT (07:59 UTC)
In effect from
Apr 9, 2022, 1:00 AM CDT
Expired
Apr 9, 2022, 8:00 AM CDT
In force
7 hr
Issued by
NWS Tulsa, OK
All 25 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

293 
WWUS74 KTSA 080759
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
259 AM CDT Fri Apr 8 2022

ARZ001-002-010-011-019-020-029-OKZ054>072-082200-
/O.NEW.KTSA.FZ.W.0002.220409T0600Z-220409T1300Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, 
Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, 
Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, 
Muskogee, Checotah, and Sallisaw
259 AM CDT Fri Apr 8 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures in the upper 20s to lower 
  30s expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From 1 AM to 8 AM CDT Saturday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

* ADDITIONAL DETAILS...Portions of the Tulsa metro may remain 
  just above freezing, especially compared to the cooler outlying
  rural areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and 
tender vegetation.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
3 follow-up statements
777 
WWUS74 KTSA 081613
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1113 AM CDT Fri Apr 8 2022

ARZ001-002-010-011-019-020-029-OKZ054>072-090300-
/O.CON.KTSA.FZ.W.0002.220409T0600Z-220409T1300Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, 
Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, 
Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, 
Muskogee, Checotah, and Sallisaw
1113 AM CDT Fri Apr 8 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* WHAT...Sub-freezing temperatures in the upper 20s to lower 30s 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From 1 AM to 8 AM CDT Saturday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

* ADDITIONAL DETAILS...Portions of the Tulsa metro may remain 
  just above freezing, especially compared to the cooler outlying
  rural areas..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and
tender vegetation.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
461 
WWUS74 KTSA 081928
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
228 PM CDT Fri Apr 8 2022

OKZ049-073>076-091300-
/O.EXA.KTSA.FZ.W.0002.220409T0600Z-220409T1300Z/
Pushmataha-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Antlers, Clayton, McAlester, Stigler, 
Wilburton, and Poteau
228 PM CDT Fri Apr 8 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

* WHAT...Freezing temperatures as low as 32 expected.

* WHERE...Pushmataha, Pittsburg, Haskell, Latimer and Le Flore 
  Counties.

* WHEN...From 1 AM to 8 AM CDT Saturday.

* IMPACTS...These conditions could damage plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender 
vegetation.

&&

$$

ARZ001-002-010-011-019-020-029-OKZ054>072-091300-
/O.CON.KTSA.FZ.W.0002.220409T0600Z-220409T1300Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, 
Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, 
Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, 
Muskogee, Checotah, and Sallisaw
228 PM CDT Fri Apr 8 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From 1 AM to 8 AM CDT Saturday.

* IMPACTS...These conditions could damage plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender 
vegetation.

&&

$$

OKZ053-091300-
/O.NEW.KTSA.FR.Y.0001.220409T0600Z-220409T1300Z/
Choctaw-
Including the city of Hugo
228 PM CDT Fri Apr 8 2022

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Choctaw County.

* WHEN...From 1 AM to 8 AM CDT Saturday.

* IMPACTS...Sensitive outdoor plants may be damaged if left 
  unprotected from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
110 
WWUS74 KTSA 090818
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
318 AM CDT Sat Apr 9 2022

ARZ001-002-010-011-019-020-029-OKZ049-054>076-091300-
/O.CON.KTSA.FZ.W.0002.000000T0000Z-220409T1300Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-
Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-
Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-
Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
318 AM CDT Sat Apr 9 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From 1 AM to 8 AM CDT Saturday.

* IMPACTS...These conditions could damage plants and other 
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and
tender vegetation.

&&

$$

OKZ053-091300-
/O.CON.KTSA.FR.Y.0001.000000T0000Z-220409T1300Z/
Choctaw-
Including the city of Hugo
318 AM CDT Sat Apr 9 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Choctaw County.

* WHEN...From 1 AM to 8 AM CDT Saturday.

* IMPACTS...Sensitive outdoor plants may be damaged if left 
  unprotected from the cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 8, 2:52 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 8, 2:52 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
252 AM CDT Fri Apr 8 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and Tonight)
Issued at 252 AM CDT Fri Apr 8 2022

Gusty northwest winds will persist today on backside of expansive
upper low over the eastern States. Fire weather will again be a
concern as relative humidity values fall into the 20-25 percent
range over much of eastern Oklahoma this afternoon. Red flag
conditions however are not expected given the cooler temperatures
forecast.

Surface high pressure will build into the region tonight with
light winds/clear skies. Temperatures will likely drop to near or
below freezing across much of northeast Oklahoma and northwest
Arkansas and therefore a freeze warning will be issued for
aforementioned area. Parts of southeast Oklahoma may also drop to
near freezing, especially in the lower valley areas and this area
may also be added to the freeze warning later today.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 252 AM CDT Fri Apr 8 2022

An elevated fire weather threat will likely persist on Saturday
as strong and gusty southwest winds quickly redevelop with limited
moisture return. High temperatures will climb back into the 70s
over much of the area with afternoon min RH values falling into
the 20-25 percent range.

Low level moisture will begin to increase by Sunday in advance of
next cold front. GFS is more aggressive with pushing front into
NE OK/NW AR Sunday evening compared to the ECMWF and NAM solutions
which stalls boundary further north across southeast Kansas. For
now, stayed with just slight chance pops into Sunday evening given
the uncertainty of frontal position and cap strength further west
along the dry line. Any storms that can develop would likely have
the potential to be severe.

Still too early to nail down specifics concerning the overall severe
weather threat into the early to middle part of next week given
the timing uncertainties with upper features. Regardless, it
appears at least one or more days next week will have the potential
for severe weather given the instability/shear profiles expected
during this time.

&&

.AVIATION...
(06Z TAFS)
Issued at 1226 AM CDT Fri Apr 8 2022

VFR conditions will prevail through the forecast period. Northwest
winds will continue to gust to over 25 knots at times through the
day Friday before quickly diminishing towards sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  33  73  58 /   0   0   0   0
FSM   58  33  70  51 /   0   0   0   0
MLC   61  33  74  58 /   0   0   0   0
BVO   58  28  73  56 /   0   0   0   0
FYV   53  27  68  49 /   0   0   0   0
BYV   48  31  65  48 /  10   0   0   0
MKO   58  31  71  55 /   0   0   0   0
MIO   53  29  67  51 /   0   0   0   0
F10   60  33  74  58 /   0   0   0   0
HHW   62  35  75  56 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 1 AM to 8 AM CDT Saturday for OKZ054>072.

AR...Freeze Warning from 1 AM to 8 AM CDT Saturday for ARZ001-002-010-
     011-019-020-029.

&&

SHORT TERM...12
LONG TERM....12
AVIATION...05
Hazardous weather outlook, Apr 7, 5:28 PM CDT, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
528 PM CDT Thu Apr 7 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
528 PM CDT Thu Apr 7 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Northwest winds gusting 35 to 45 mph will continue across
northeast Oklahoma and northwest Arkansas through around sunset. The
strong winds, combined with low humidities, will yield near
critical fire spread conditions west of highway 75, and elevated
spread conditions elsewhere. Conditions will improve this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY and SATURDAY...Very High Fire Weather Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.
MONDAY and TUESDAY...Severe Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Elevated fire spread potential is forecast mainly west of highway
75 Friday and Saturday, due to continued gusty winds and low
humidity.

South winds strengthen Sunday, leading to elevated fire spread
potential across much of eastern Oklahoma and northwest Arkansas.
An isolated strong to severe storm is possible Sunday evening
near a stalled front and ahead of the dryline across northeast
Oklahoma.

An unsettled spring weather pattern will set up for the first half
of next week. Thunderstorms are forecast from Monday thru
Wednesday. Some of these storms will likely become severe, with
significant severe possible. The exact details will get ironed
out as we get closer, so stay tuned to the latest forecasts.
Critical fire spread conditions are expected behind a surging
dryline and cold front Wednesday afternoon.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:28 PM CDTFrost AdvisoryTSAChoctaw18 hr

Nearby

Freeze Warnings in Oklahoma, 2022Freeze Warnings in Arkansas, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.